Indiana, 2011Hail and Damaging Winds in Indiana, June 15, 2011
June 15, 2011 · NWS PAH · 3 events in 2 counties and zones
Scattered thunderstorms developed along and ahead of a cold front. The front extended from a low pressure center over the Great Lakes region southward across Illinois into western Tennessee.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $100,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered thunderstorms developed along and ahead of a cold front. The front extended from a low pressure center over the Great Lakes region southward across Illinois into western Tennessee.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Jun 15, 1:15 PM EST, 4 hours 52 minutes earlier.
Area forecast discussion, Jun 15, 1:15 PM EST, 4 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
115 PM CDT WED JUN 15 2011
.DISCUSSION...
LATEST SURFACE ANALYSIS DEPICTS A WIND SHIFT OR COLD FRONT ALONG THE
OHIO RIVER FROM EVV TO PAH. CURRENTLY WE ARE VERY CAPPED JUST AHEAD
OF THE SYNOPTIC SCALE FRONTAL BOUNDARY AS EVIDENT IN THE FEW CU VIS
SATELLITE DETECTED WERE FLAT. ALSO REGIONAL RADAR LOOP DETECTED ALL
THE STORMS EAST AND OR SOUTH OF THE FA.
WEAK HIGH PRESSURE WILL BUILD INTO THE HEARTLAND IN THE STORM
SYSTEMS WAKE...RESULTING IN A DRY WED-THUR. THURSDAY NIGHT THERE IS
A PERTURBATION IN THE 550 MB FLOW THAT COULD SPARK A FEW STORMS
OVERNIGHT AS ADVERTISED ON THE 12Z WED NAM AND 6Z GFS. IN CONTRAST
THE 00Z WED ECMWF SHOWS THIS FEATURE COMING AFTER 12Z FRIDAY. WILL
WAIT FOR THE NEW RUNS FOR FINAL DECISION ON POPS THU NIGHT VS FRI.
OTHERWISE...EXPECT TEMPS TO WARM BACK UP WITH HEAT INDICIES
APPROACHING THE CENTURY MARK AS HIGH PRESSURE ALOFT BUILDS OVER THE
HEARTLAND. THERE WILL BE A CHANCE OF THUNDERSTORMS AGAIN SATURDAY AS
A WARM FRONT OVERTAKES THE REGION. THEN DRY AND HOT UNTIL MID WEEK
WHEN THE NEXT COLD FRONT ARRIVES.
WITH NO ORGANIZED SEVERE WEATHER EXPECTED THE MAIN THREAT WILL BE
DANGEROUS HEAT VALUES. EXPECT TEMPERATURES TO SOAR INTO THE MID 90S
THIS WEEKEND WITH HEAT INDEX VALUES RANGING FROM UPPER 90S TO LOWER
100'S. SO IF THE GUIDANCE STAYS ON TRACK WE WILL PROBABLY BE ISSUING
A HEAT ADVISORY FOR THE WEEKEND. WOULD LIKE TO SEE A COUPLE MORE
RUNS AS WE NEAR THE EXPECTED TIME FRAME.
CURRENTLY CRITERIA FOR A HEAT ADVISORY FOR LESS THAN A 4 DAY
DURATION REQUIRES HEAT INDICIES REACH AROUND 105...PLUS OR MINUS 2
DEGREES... THEREFORE IF WE RAISE DEWPOINTS OR TEMPS ONE OR TWO
DEGREES ABOVE CURRENT PROJECTIONS WE COULD APPROACH/REACH THE
CRITICAL THRESHOLD NEEDED FOR ADVISORY...ESPECIALLY SOUTH.
.LONG TERM.../TUESDAY THROUGH WEDNESDAY/
WEATHER SHOULD BE WARM AND DRY ON TUESDAY WITH THE AXIS OF A N-S H5
RIDGE CENTERED OVER OUR CWA. PRECIP CHANCES MAKE THEIR WAY BACK INTO
THE FORECAST TUESDAY NIGHT AS THE RIDGE AXIS SLIDES EAST AND A STORM
SYSTEM APPROACHES THE AREA FROM THE PLAINS. PRECIP CHANCES ARE ONLY
EXPECTED TO AFFECT THE NORTHWEST HALF OF THE CWA TUESDAY NIGHT.
WEDNESDAY INTO WEDNESDAY NIGHT PRECIP CHANCES LOOK BETTER AREA WIDE
AS THE AFOREMENTIONED SYSTEM ACTUALLY CROSSES THE REGION.
&&
.AVIATION...
OUTSIDE OF A SMALL CHANCE OF SCT TSRA THIS AFTERNOON...VFR CIGS AND
VSBYS SHOULD PREVAIL THROUGH THE TAF PERIOD. WEST SOUTHWEST WINDS AT
10-20 MPH THIS AFTERNOON WILL TAPER OFF TO LESS THAN 10 MPH BEFORE
DARK.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...NONE.
IL...NONE.
IN...NONE.
&&
Hazardous weather outlook, Jun 15, 5:02 AM EST, 13 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
502 AM CDT WED JUN 15 2011
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-161000-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
502 AM CDT WED JUN 15 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWESTERN INDIANA...WESTERN KENTUCKY AND SOUTHEASTERN
MISSOURI.
.DAY ONE...TODAY AND TONIGHT
THUNDERSTORMS WILL GENERALLY INCREASE IN COVERAGE TODAY AS A TROUGH
OF LOW PRESSURE AND A SURFACE COLD FRONT SWING EASTWARD THROUGH
THE THE QUAD STATE REGION. THE ATMOSPHERE WILL BECOME MORE UNSTABLE
IN THE HEATING OF THE DAY...HELPING TO PROVIDE A SLIGHT RISK OF
SEVERE WEATHER TODAY MAINLY IN WESTERN KENTUCKY...SOUTHWESTERN
INDIANA...AND EXTREME SOUTHEASTERN ILLINOIS. DAMAGING WIND AND
LARGE HAIL WILL BE THE MAIN HAZARDS. STORM MOVEMENT WILL BE EAST
AT 30 MPH. LOCALLY HEAVY RAIN IS POSSIBLE. THUNDERSTORM ACTIVITY
IS EXPECTED TO TAPER OFF BY EARLY EVENING.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THERE IS A CHANCE OF THUNDERSTORMS FOR MOST OF THE REGION FRIDAY
THROUGH SUNDAY. HIGHEST CHANCES WILL BE IN THE NORTHEASTERN HALF. AT
THIS TIME SEVERE THUNDERSTORMS ARE NOT EXPECTED...BUT LOCALLY HEAVY
RAINFALL WILL BE A CONCERN.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUESTED OVER WESTERN KENTUCKY AND
SOUTHWESTERN INDIANA LATE THIS MORNING INTO THE AFTERNOON.
In the hours before
Local storm report, Jun 15, 3:03 PM EST, 3 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
303 PM CDT WED JUN 15 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM HAIL GOREVILLE 37.56N 88.97W
06/15/2011 E1.00 INCH JOHNSON IL LAW ENFORCEMENT
REPORTED BY POLICE DEPARTMENT.
&&
NOLESLocal storm report, Jun 15, 4:19 PM EST, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
419 PM CDT WED JUN 15 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM HAIL WHITESVILLE 37.68N 86.87W
06/15/2011 M1.00 INCH DAVIESS KY TRAINED SPOTTER
&&
SMITTYLocal storm report, Jun 15, 4:38 PM EST, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
438 PM CDT WED JUN 15 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM TSTM WND GST 2 N CAPE GIRARDEAU 37.34N 89.55W
06/15/2011 E70 MPH CAPE GIRARDEAU MO TRAINED SPOTTER
LATE REPORT...WIND GUSTS ESTIMATED 70 MPH. DIME SIZE HAIL
REPORTED WITH THIS STORM. BENT FLAG POLE. EVENT OCCURRED
NEAR COUNTRY CLUB ALONG ROUTE 177 ON NORTH SIDE OF TOWN.
NUMEROUS TREE LIMBS DOWN. REPORT OF A FEW TREES THAT FELL
ACROSS A COUPLE OF HOMES ALONG THE HIGHWAY.
&&
SMITTYSpecial weather statement, Jun 15, 4:55 PM EST, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
455 PM CDT WED JUN 15 2011
KYZ016-152245-
HOPKINS KY-
455 PM CDT WED JUN 15 2011
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL HOPKINS COUNTY IN
NORTHWEST KENTUCKY UNTIL 545 PM CDT...
AT 451 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH DIME SIZE HAIL. THIS STORM WAS LOCATED 6
MILES WEST OF NEBO...MOVING EAST TO SOUTHEAST AT 30 MPH.
THIS STORM PRODUCED PEA TO DIME SIZE HAIL IN SOUTHWEST WEBSTER
COUNTY.
LOCATIONS THAT MAY BE IMPACTED INCLUDE MADISONVILLE...EARLINGTON AND
MORTONS GAP.
STAY TUNED TO WEATHER RADIO OR LOCAL MEDIA FOR THE LATEST WEATHER
INFORMATION.
Thunderstorm Wind, Pike
- When
- June 15, 6:07 PM EST
- Where
- Pike County, Stendal
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $40,000
- Reported by
- Trained Spotter
- Coordinates
- 38.270, -87.150
The roof of a house was damaged, along with the porch roof. Branches were blown down. An auto was struck by large tree branches and severely damaged.
Thunderstorm Wind, Spencer
- When
- June 15, 5:23 PM CST to 5:24 PM CST
- Where
- Spencer County, 1.51 mi SW of Dale to Dale
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $60,000
- Reported by
- Trained Spotter
- Coordinates
- 38.154, -86.999
A utility pole was broken. Road signs were blown away at the intersection of Highway 62 and U.S. Highway 231. A temporary mobile cable transmission tower was blown over.
Hail, Spencer
- When
- June 15, 5:25 PM CST
- Where
- Spencer County, Dale
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 38.170, -86.980
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds in Georgia, June 15, 201124 injured · $62,000 · 60 kt wind · 8 events
- Hail and Lightning Strike in Indiana, June 15, 20111 death · 1 injured · $150,000 · 0.75 in hail · 2 events
- Hail and Damaging Winds in Georgia, June 15 to 16, 2011$7.8 million · 1.75 in hail · 55 events
- Heat in Oklahoma, June 15, 20111 death · 1 event
- Strong Wind in California, June 15 to 17, 20116 injured · $155,000 · 3 events
- Hail and Damaging Winds in Alabama, June 15 to 16, 20111 injured · $81,000 · 2.75 in hail · 48 events
- Damaging Winds in South Carolina, June 15, 2011$209,000 · 60 kt wind · 30 events
- Hail and Damaging Winds in South Carolina, June 15, 2011$300,000 · 1.75 in hail · 21 events
- Hail and Damaging Winds in Tennessee, June 15, 2011$52,000 · 2.5 in hail · 45 events
- Flooding in Utah, June 15 to 23, 2011$300,000 · 3 events
- Flooding in Illinois, June 15 to 16, 2011$250,000 · 2 events
- Hail and Damaging Winds in Alabama, June 15 to 18, 20111 injured · $36,000 · 1.75 in hail · 32 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 313818, 313820, 313816.